Arizona, 2015High Wind in Arizona, November 25, 2015
November 25, 2015 · NWS FGZ · 4 events in 4 counties and zones
A strong cold front moved across northern Arizona with high winds.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across northern Arizona with high winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Nov 25, 4:15 AM MST, 3 hours 39 minutes earlier.
Area forecast discussion, Nov 25, 4:15 AM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 AM MST WED NOV 25 2015
.SYNOPSIS...A COLD FRONT STEMMING FROM A DEEP LOW PRESSURE SYSTEM
OVER NEVADA WILL PRODUCE GUSTY SOUTHWEST WINDS OVER THE NEXT FEW
DAYS. THE STRONGEST WINDS ARE FORECAST TODAY AS THE COLD FRONT
PUSHES EAST ACROSS NORTHERN ARIZONA. IN ADDITION...THERE WILL BE A
SLIGHT CHANCE OF RAIN AND SNOW PELLET SHOWERS LATER TODAY AND THIS
EVENING...ASSOCIATED WITH THE FRONT. EXPECT COOL AND BREEZY WEATHER
TO PERSIST FOR THE REMAINDER OF THE THANKSGIVING HOLIDAY.
&&
.DISCUSSION...A DEEP UPPER LOW SETTLING INTO THE GREAT BASIN WILL
BRING WINDY AND COOLER CONDITIONS TO THE AREA TODAY. THE STRONGEST
WINDS ARE EXPECTED THIS MORNING THROUGH EARLY AFTERNOON. A FEW AREAS
JUST EAST OF FLAGSTAFF AND LEE OF THE MOGOLLON RIM SOUTH OF I-40 MAY
SEE GUSTS TO 60 MPH TODAY...BUT THIS WILL BE ISOLATED AND THE WIND
ADVISORY WILL SUFFICE.
A COLD FRONT WILL MOVE FROM NORTHWEST TO SOUTHEAST LATER TODAY AND
WILL PUSH TOWARD THE NEW MEXICO BORDER BY TONIGHT. FORCING ALONG THE
FRONT WILL BE QUITE STRONG...BUT MOISTURE WILL BE HARD TO COME BY.
SOME MARINE LAYER MOISTURE CAN BE SEEN BREACHING THE COASTAL RANGES
OF SOUTHERN CALIFORNIA...THIS SHOULD BE ENOUGH TO WRING OUT A FEW
SHOWERS OVER HIGHER TERRAIN BY THIS EVENING...BUT NOTHING OF ANY
SIGNIFICANCE. SATURATION WILL BE SHALLOW...SO ANY PRECIPITATION THAT
DOES REACH THE GROUND WILL BE RAIN OR GRAUPEL/SNOW PELLET SHOWERS.
THE UPPER LOW WILL SPIN OVER THE SOUTHWEST THROUGH THE WEEKEND WITH
A FEW S/WVS EJECTING THROUGH NORTHERN ARIZONA FROM TIME TO TIME. IN
ADDITION...A PLUME OF DEEPER MOISTURE EAST OF THE LOW (OVER NEW
MEXICO) MAY BRUSH THE WHITE MTNS THURSDAY AND FRIDAY. ANY OF THESE
WAVES COULD LEAD TO ISOLATED SHOWERS...ESPECIALLY NORTH OF
FLAGSTAFF. MUCH OF THIS PATTERN WILL BE DRY...COLD AND BREEZY.
RIDGING ARRIVES NEXT WEEK FOR A WARMING TREND AND LESS WIND.
&&
.AVIATION...FOR THE 12Z PACKAGE...A COLD FRONT WILL CROSS THE REGION
TODAY...BRINGING STRONG S-SW WINDS TO MUCH OF NORTHERN ARIZONA.
WINDS ARE ALREADY ELEVATED THIS MORNING ALONG AND DOWNSTREAM OF
HIGHER TERRAIN. IN THESE AREAS...EXPECT WIND GUSTS IN THE 15 TO 25
KT RANGE...WITH LOCALLY HIGHER SPEEDS POSSIBLE.
AFT 16Z WEDNESDAY...WINDS WILL INCREASE IN SPEED AND COVERAGE...WITH
GUSTS IN THE 30 TO 45 KT RANGE ACROSS MUCH OF THE REGION. BY 22Z-
23Z...LOCALIZED MVFR CEILINGS WILL BE POSSIBLE IN LIGHT RAIN AND
SNOW SHOWERS. WINDS WILL DECREASE AFTER 03Z THURSDAY. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 8 AM TO 8 PM MST TODAY FOR AZ PUBLIC ZONES
007-009>017-039-040.
&&
PUBLIC...PETERSON
AVIATION...RR
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Nov 25, 6:40 AM MST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
640 AM MST WED NOV 25 2015
AZZ004>018-037>040-260545-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
640 AM MST WED NOV 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
WINDY CONDITIONS WILL DEVELOP ACROSS MUCH OF THE AREA TODAY...BUT
ESPECIALLY ALONG AND NORTH OF THE MOGOLLON RIM. A WIND ADVISORY
HAS BEEN ISSUED...SEE PHXNPWFLG FOR DETAILS.
ISOLATED TO SCATTERED RAIN AND SNOW PELLET SHOWERS WILL ALSO FORM
BY LATE THIS AFTERNOON...ASSOCIATED WITH A COLD FRONT MOVING
THROUGH THE STATE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG AND COLD LOW PRESSURE SYSTEM WILL SETTLE OVER THE WESTERN
UNITED STATES THROUGH AT LEAST SUNDAY. EXPECT UNSETTLED WEATHER
WITH BREEZY AFTERNOONS AND COOL DAYTIME TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Yavapai County Mountains
- When
- November 25, 7:54 AM MST
- Where
- Yavapai County Mountains forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 34.600, -112.554 (the zone’s center; the record gives no point)
An observer reported a peak wind gust of 62 MPH 9 miles NNE of Iron Springs.
High Wind, Little Colorado River Valley in Coconino County
- When
- November 25, 11:00 AM MST to 2:30 PM MST
- Where
- Little Colorado River Valley in Coconino County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.620, -111.045 (the zone’s center; the record gives no point)
The ADOT wind sensor at Two Guns reported wind gust of over 58 MPH between 11 AM and 130 PM. The peak wind gust there was 65 MPH at 1224 PM. The Winslow Airport ASOS (just 5 miles east of the county line) measured wind gust of 58 MPH or higher between 1215 PM and 230 PM MST. The peaks gust of 59 MPH was recorded at 156 PM MST. Blowing dust reduced the visibility to 3 miles at times.
High Wind, Little Colorado River Valley in Navajo County
- When
- November 25, 12:15 PM MST to 2:30 PM MST
- Where
- Little Colorado River Valley in Navajo County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
The Winslow Airport ASOS measured wind gust of 58 MPH or higher between 1215 PM and 230 PM MST. The peaks gust of 59 MPH was recorded at 156 PM MST. Blowing dust reduced the visibility to 3 miles at times.
High Wind, Eastern Mogollon Rim
- When
- November 25, 12:20 PM MST to 12:40 PM MST
- Where
- Eastern Mogollon Rim forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.620, -111.045 (the zone’s center; the record gives no point)
The Limestone Canyon RAWS reported a peak wind gust of 58 MPH at 1224 PM MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wyoming, November 25 to 26, 20156 events
- Heavy Snow in Idaho, November 25 to 26, 2015$5,000 · 5 events
- Winter Storm in Wyoming, November 25 to 26, 20155 events
- Frost and Freeze in Oregon, November 25 to 26, 20154 events
- Coastal Flood in Florida, November 25 to 26, 20153 events
- Frost and Freeze in California, November 25 to 26, 20153 events
- Coastal Flood in Georgia, November 25 to 26, 20152 events
- Coastal Flood in Georgia, November 25, 20152 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 25, 20152 events
- Heavy Snow in Idaho, November 25 to 26, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605652, 605647, 605646, 605650.